MAUDE Adverse Event Report: STRYKER GMBH STRIKE PLATE T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH STRIKE PLATE T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060150
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the surgeon had partially inserted the nail (attached to jig).He then decided to remove the nail - strike plate attached to jig and universal rod attached to strike plate, using slotted hammer to backslap.The strike plate and universal rod construct became detached, with the threads of the strike plate remaining in the jig.Outcome: the surgeon removed the strike plate threads from the jig, i believe using a generic 3mm wire.He then inserted the universal rod directly into the jig to act as a strike plate to reinsert the nail.Estimated delay: less than 1 minute.".
 
Additional Manufacturer Narrative
Correction: please refer to section d9, the device was not returned.The device was not returned for inspection.Nonetheless, the photo received clearly shows that the device's tip is broken and that a fragment has been detached, confirming the reported event.It must the noted that the lot number is not visible on the photo.Despite the confirmation of the event, it was not possible to determine its root cause.The return of the instrument for a complete inspection or at least clear pictures of the breakage area would have been necessary.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
STRIKE PLATE T2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21734862
Report Number0008031020-2025-00492
Device Sequence Number8635614
Product Code LXH
UDI-Device Identifier04546540196088
UDI-Public04546540196088
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age32 YR
Patient SexMale